Alert archive / Iowa / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 74, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Jun 30, 2014, 4:44 AM CDT for Floyd County, Iowa. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2014, 4:44 AM CDT (09:44 UTC)
- Expired
- Jun 30, 2014, 5:30 AM CDT
- In force
- 46 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Floyd County, IA
The radar
The La Crosse radar (KARX), 156 km from the middle of the area, began a volume at 09:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 9.7 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 576 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 2300 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 152 m²/s²
- 0-3 km storm-relative helicity
- 228 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.8
The text
As transmitted, in the capitals the NWS used until 2016.
932
WUUS53 KARX 300944
SVRARX
IAC067-301030-
/O.NEW.KARX.SV.W.0074.140630T0944Z-140630T1030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
444 AM CDT MON JUN 30 2014
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FLOYD COUNTY IN NORTH CENTRAL IOWA...
* UNTIL 530 AM CDT
* AT 443 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR NORA
SPRINGS...OR NEAR MASON CITY...MOVING SOUTHEAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
RUDD AND ROCKFORD AROUND 455 AM CDT.
FLOYD AROUND 505 AM CDT.
CHARLES CITY AROUND 510 AM CDT.
NASHUA AROUND 520 AM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
COLWELL...OAKWOOD...HOWARDS WOOD RECREATIONAL AREA...AND HOWARDVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4319 9303 4319 9302 4321 9302 4321 9255
4291 9255 4291 9263 4302 9302
TIME...MOT...LOC 0943Z 285DEG 44KT 4318 9307
HAIL...1.00IN
WIND...60MPH
$$
HALBACH3 follow-up statements
441
WWUS53 KARX 300958
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
458 AM CDT MON JUN 30 2014
IAC067-301030-
/O.CON.KARX.SV.W.0074.000000T0000Z-140630T1030Z/
FLOYD IA-
458 AM CDT MON JUN 30 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 AM CDT
FOR FLOYD COUNTY...
AT 457 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER NORA
SPRINGS...OR 10 MILES NORTHWEST OF CHARLES CITY...MOVING EAST AT 45
MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THIS SEVERE STORM WILL BE NEAR...
FLOYD AROUND 505 AM CDT.
CHARLES CITY AROUND 510 AM CDT.
NASHUA AROUND 525 AM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
COLWELL...OAKWOOD...HOWARDS WOOD RECREATIONAL AREA...AND HOWARDVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4319 9303 4319 9302 4321 9302 4321 9255
4291 9255 4291 9263 4302 9302
TIME...MOT...LOC 0957Z 288DEG 40KT 4313 9286
HAIL...1.00IN
WIND...60MPH
$$
HALBACH183
WWUS53 KARX 301018
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
518 AM CDT MON JUN 30 2014
IAC067-301030-
/O.CON.KARX.SV.W.0074.000000T0000Z-140630T1030Z/
FLOYD IA-
518 AM CDT MON JUN 30 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 AM CDT
FOR FLOYD COUNTY...
AT 517 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CHARLES
CITY...MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THIS SEVERE STORM WILL BE NEAR...
NASHUA AROUND 530 AM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
COLWELL...OAKWOOD...HOWARDS WOOD RECREATIONAL AREA...AND HOWARDVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4319 9303 4319 9302 4321 9302 4321 9255
4291 9255 4291 9263 4302 9302
TIME...MOT...LOC 1017Z 290DEG 35KT 4307 9269
HAIL...1.00IN
WIND...60MPH
$$
HALBACH655
WWUS53 KARX 301027
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
527 AM CDT MON JUN 30 2014
IAC067-301037-
/O.EXP.KARX.SV.W.0074.000000T0000Z-140630T1030Z/
FLOYD IA-
527 AM CDT MON JUN 30 2014
...THE SEVERE THUNDERSTORM WARNING FOR FLOYD COUNTY WILL EXPIRE AT
530 AM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER HEAVY RAIN
IS STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 4319 9303 4319 9302 4321 9302 4321 9255
4291 9255 4291 9263 4302 9302
TIME...MOT...LOC 1022Z 285DEG 44KT 4307 9269
$$
HALBACHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 4:20 AM CDT, 24 minutes earlier.
Area forecast discussion, Jun 30, 4:20 AM CDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
420 AM CDT MON JUN 30 2014
.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 420 AM CDT MON JUN 30 2014
AT 4 AM...THE MESOSCALE CONVECTIVE COMPLEX...WHICH BROUGHT THE
HEAVY RAIN TO NORTHEAST IOWA AND SOUTHWEST WISCONSIN AND POSSIBLE
TORNADO NEAR FENNIMORE WISCONSIN...EXTENDED FROM SOUTHERN LAKE
MICHIGAN TO WEST-CENTRAL ILLINOIS. STRONG 850 MB MOISTURE
TRANSPORT AHEAD OF AN 850 MB LOW ACROSS CENTRAL NEBRASKA IS
GENERATING CLUSTERS OF THUNDERSTORMS ACROSS EASTERN NEBRASKA AND
AND NORTHWEST IOWA. SOME ADDITIONAL THUNDERSTORMS ARE STARTING TO
DEVELOP ALONG ALONG A 900 TO 700 MB FRONTOGENETIC BAND ACROSS
SOUTHERN SOUTH DAKOTA. THIS IS IN RESPONSE TO A STRONG SHORTWAVE
TROUGH MOVING THROUGH EASTERN MONTANA AND WYOMING.
FOR THIS MORNING...EXPECT ROUNDS OF SHOWERS AND THUNDERSTORMS TO
DEVELOP ALONG A 900 TO 700 MB BAND OF FRONTOGENESIS ALONG THE
MINNESOTA AND IOWA BORDER. THIS IS STRENGTHENING WILL LIKELY KEEP
THE PRECIPITATION GOING DESPITE THE WEAKENING THAT IS TAKING
PLACE IN THE 925 AND 850 MB MOISTURE TRANSPORT. DEEP MOISTURE
GRADUALLY POOLS ALONG THIS BOUNDARY DURING THE MORNING. ALONG AND
SOUTH OF INTERSTATE 90...WARM CLOUD LAYER DEPTHS CLIMB FROM 3 TO
3.5 KM AT 30.12Z TO AROUND 4 KM AT 30.18Z. DURING THIS SAME TIME
PERIOD...PRECIPITABLE WATER VALUES CLIMB FROM AROUND 1.5 INCHES TO
2.0 INCHES IN THIS SAME AREA. AS A RESULT...THE SHOWERS AND
THUNDERSTORMS WILL BECOME VERY EFFICIENT RAIN PRODUCERS.
IN ADDITION...MEAN LAYER CAPES WILL REMAIN FROM 1500 TO
3500 J/KG. WHILE TYPICALLY THIS INSTABILITY WOULD WANE FROM THE
CONVECTION... SOUTHERLY WINDS WILL CONTINUE TO ADVECT THIS
INSTABILITY FROM AREAS THAT ARE CAPPED TO OUR SOUTH. IN
ADDITION...THE 0-6 KM SHEAR WILL BE FAVORABLE FOR THE DEVELOPMENT
OF ELEVATED SUPERCELLS. WITH A MAJORITY OF THIS SHEAR LOCATED
BELOW 3 KM...THERE WILL BE THE POTENTIAL FOR THESE SUPERCELLS TO
EVOLVED INTO LINES.
FOR THIS AFTERNOON...BOTH THE DETERMINISTIC AND MESO MODELS
SUGGEST THAT CYCLOGENESIS WILL DEVELOP ACROSS NORTHEAST IOWA AND
SOUTHWEST WISCONSIN THIS AFTERNOON. THIS IS RESPONSE TO THE 850 MB
LOW AND STRONG SHORT WAVE TROUGH COMING TOGETHER ACROSS THE AREA.
DUE TO CONVECTIVE FEEDBACK...BOTH THE GFS AND NAM ARE LIKELY TOO
STRONG WITH THEIR CYCLOGENESIS AND THIS GREATLY AFFECTS THEIR WIND
FIELDS. AS RESULT...LOOKED MORE AT THE WIND FIELDS IN THE MESO
MODELS. EVEN THESE MODELS...SHOW A RAPID STRENGTHENING IN THE 925
AND 850 MB MOISTURE TRANSPORT INTO THE REGION. THIS CAUSES THE
PRECIPITABLE WATER VALUES TO CLIMB TO AROUND 2.25 INCHES AND WARM
CLOUD DEPTHS TO INCREASE INTO THE 4 TO 4.5 INCH RANGE. WITH UPWARD
FORCING BEING ENHANCED FURTHER AS THE AREA ENTERS THE RIGHT
ENTRANCE REGION OF A 250 MB...EXPECT THE THREAT FOR HEAVY RAIN TO
CONTINUE.
AS WITH THIS MORNING...THE 0-6 KM SHEAR WILL REMAIN IN THE EXCESS
OF 45 KNOTS THIS AFTERNOON. IN ADDITION THE COMBINATION OF THE
STRONG CAP TO OUR SOUTH AND SOUTHERLY WINDS CONTINUING TO BRING
THIS 2500 TO 3500 J/KG ML CAPES INTO THE AREA WILL PROVIDE AMPLE
INSTABILITY TO KEEP THE THREAT FOR SUPERCELLS GOING DESPITE THE
PERSISTENT CONVECTION ACROSS THE AREA. WITH THE INCREASING WINDS
FIELDS DUE TO THE CYCLOGENESIS...THE 0-1 KM HELICITY AND BULK
SHEAR ALONG WITH LCL HEIGHTS WILL BECOME FAVORABLE FOR THE
POTENTIAL OF TORNADOES ACROSS THE EASTERN PORTIONS OF NORTHEAST
IOWA AND IN SOUTHWEST WISCONSIN DURING THE MID AND LATTER PARTS OF
THE AFTERNOON. THE DUBUQUE RAP HODOGRAPH FOR 29.22Z IS VERY
IMPRESSIVE.
FOR THIS EVENING...THE SEVERE WEATHER AND HEAVY RAIN THREAT WILL
COME QUICKLY TO AN END AS THE SHORT WAVE TROUGH MOVES QUICKLY
THROUGH THE REGION.
.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 420 AM CDT MON JUN 30 2014
ON TUESDAY...ANOTHER SHORT WAVE TROUGH WILL MOVE THROUGH THE AREA.
UNLIKE TODAY...THERE WILL BE MUCH LESS INSTABILITY /500 TO
1000 J/KG SURFACE CAPES/ AND LESS 0-6 KM SHEAR LESS THAN 35 KNOTS.
AS A RESULT...JUST EXPECTING SHOWERS AND A FEW SCATTERED
THUNDERSTORMS.
ON WEDNESDAY...ANOTHER SHORT WAVE TROUGH MOVES THROUGH THE AREA.
WITH ML CAPES GENERALLY LESS 500 J/KG...MOST OF THE DETERMINISTIC
MODELS HAVE THIS PERIOD DRY. THE LONE EXCEPTION IS THE ECMWF WHICH
GENERATES A FEW SHOWERS. SINCE IT IS SUMMER AND THE ECMWF
TYPICALLY DOES BETTER IN THIS TIME PERIOD...JUST KEPT A SLIGHT
CHANCE OF SHOWERS GOING.
FROM THE FOURTH OF JULY INTO THE UPCOMING WEEKEND...THE MODELS
CONTINUE TO STRUGGLE WITH THEIR TIMING AND LOCATION OF WAVES...SO
JUST STAYED WITH THE MODEL CONSENSUS.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z MONDAY NIGHT)
ISSUED AT 1226 AM CDT MON JUN 30 2014
SKIES HAVE CLEARED OUT IN THE WAKE OF THE SHOWERS THAT PASSED
THROUGH THE TAF SITES. ALTHOUGH A 5 KT OR SO SOUTHERLY BREEZE
EXISTS...MVFR/IFR BR HAS FORMED AT RST. WITH THE BREEZE STAYING
ABOUT THE SAME THROUGH THE REST OF THE NIGHT AND CLEAR SKIES
CONTINUING...HAVE MVFR/IFR BR AND LIFR CEILINGS AT RST WITH MVFR
BR AND POSSIBILITY OF AN LIFR CEILING AT LSE. THIS FOG AND LOW
CEILING POTENTIAL WILL QUICKLY END AFTER SUNRISE. ATTENTION THEN
SHIFTS TO THE WEST WHERE A WARM FRONT LIFTING NORTH THROUGH IOWA
IN THE MORNING SHOULD HELP SPARK MORE SHOWERS. THESE WILL IMPACT
RST AND LSE STARTING AT 14-15Z AND LASTING THROUGH THE REST OF THE
MORNING. THERE COULD EVEN BE SOME THUNDER...BUT ANTICIPATING THAT
TO BE ISOLATED AND THUS NO TS OR VCTS MENTION. BETTER CHANCES FOR
SHOWERS AND STORMS STILL EXIST IN THE AFTERNOON AS THE AIR SOUTH
OF THE WARM FRONT BECOMES MORE UNSTABLE. A PERIOD FROM 18-23Z FOR
THE TAF SITES OF VCTS AND SHOWER ACTIVITY REFLECTS THIS...AND
LATER FORECASTS MAY NEED TO INCLUDE A SHORTER PERIOD FOR
TSRA...ALONG WITH LOWERED VISIBILITIES AND CEILINGS. SKIES SHOULD
BEGIN TO CLEAR OUT AS A COLD FRONT PASSES EARLY IN THE EVENING
WITH WINDS SHIFTING WESTERLY IN ITS WAKE.
&&
.HYDROLOGY...
ISSUED AT 420 AM CDT MON JUN 30 2014
WITH DEEP WARM CLOUD DEPTHS...PRECIPITABLE WATER VALUES OF 2 TO
2.25 INCHES...SATURATED SOILS...AND ALREADY HIGH RIVERS AND
STREAM ACROSS NORTHEAST IOWA AND SOUTHEAST MINNESOTA...ISSUED A
FLASH FLOOD WATCH TODAY FOR THE POTENTIAL OF 1 TO 3 INCHES OF
ADDITIONAL RAIN. THERE WILL LIKELY BE LOCALLY HIGHER AMOUNTS.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...FLASH FLOOD WATCH FROM 7 AM CDT THIS MORNING THROUGH THIS
EVENING FOR WIZ054-055-061.
MN...NONE.
IA...FLASH FLOOD WATCH FROM 7 AM CDT THIS MORNING THROUGH THIS
EVENING FOR IAZ008>011-018-019-029-030.
&&
SHORT TERM...BOYNE
LONG TERM...BOYNE
AVIATION...AJ
HYDROLOGY...BOYNEHazardous weather outlook, Jun 30, 4:26 AM CDT, 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 426 AM CDT MON JUN 30 2014 IAZ008>011-018-019-029-030-WIZ054-055-061-010930- MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-CRAWFORD-RICHLAND-GRANT- 426 AM CDT MON JUN 30 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA AND SOUTHWEST WISCONSIN. .DAY ONE...TODAY AND TONIGHT SEVERE WEATHER IS POSSIBLE TODAY...MAINLY FROM 10 AM THROUGH 7 PM. DAMAGING WINDS...LARGE HAIL...FLASH FLOODING...AND A FEW TORNADOES ARE ALL POSSIBLE. DUE TO THE AMOUNT OF RAIN THAT HAS FALLEN OVER THE PAST FEW DAYS ALONG WITH THE EXTRA 1 TO 3 INCHES THAT ARE FORECAST TO FALL TODAY...A FLASH FLOOD WATCH IS IN EFFECT UNTIL THIS EVENING. FLOOD WARNINGS CONTINUE ON PORTIONS OF THE MISSISSIPPI RIVER...AS WELL AS THE TURKEY RIVER NEAR ELKADER. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TUESDAY AFTERNOON THOUGH NONE OF THESE STORMS ARE EXPECTED TO BECOME SEVERE. THERE IS A CHANCE FOR THUNDERSTORMS FRIDAY NIGHT THROUGH SUNDAY THOUGH IT IS TOO EARLY TO DISCERN WHETHER THERE WILL BE THE THREAT OF SEVERE WEATHER WITH THEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY BETWEEN 10 AM AND 7 PM TODAY. IN ADDITION...ANY RAINFALL REPORTS WOULD BE APPRECIATED. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. MNZ079-086>088-094>096-WIZ032>034-041>044-053-010930- WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-BUFFALO- TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-ADAMS-VERNON- 426 AM CDT MON JUN 30 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MINNESOTA AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT SEVERE WEATHER IS POSSIBLE TODAY...MAINLY FROM 10 AM THROUGH 7 PM. DAMAGING WINDS...LARGE HAIL...LOCALIZED FLASH FLOODING...AND A FEW TORNADOES ARE ALL POSSIBLE. FLOOD WARNINGS CONTINUE ON PORTIONS OF THE MISSISSIPPI RIVER. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TUESDAY AFTERNOON THOUGH NONE OF THESE STORMS ARE EXPECTED TO BECOME SEVERE. THERE IS A CHANCE FOR THUNDERSTORMS FRIDAY NIGHT THROUGH SUNDAY THOUGH IT IS TOO EARLY TO DISCERN WHETHER THERE WILL BE THE THREAT OF SEVERE WEATHER WITH THEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 10 AM AND 7 PM TODAY. IN ADDITION...ANY RAINFALL REPORTS WOULD BE APPRECIATED. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. WIZ017-029-010930- TAYLOR-CLARK- 426 AM CDT MON JUN 30 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE THROUGH THIS EVENING. SOME OF THESE STORMS COULD BE STRONG AND PRODUCE GUSTY WINDS...SMALL HAIL...AND BRIEF HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TUESDAY AFTERNOON THOUGH NONE OF THESE STORMS ARE EXPECTED TO BECOME SEVERE. THERE IS A CHANCE FOR THUNDERSTORMS FRIDAY NIGHT THROUGH SUNDAY THOUGH IT IS TOO EARLY TO DISCERN WHETHER THERE WILL BE THE THREAT OF SEVERE WEATHER WITH THEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH THE REST OF THIS WEEK. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. HALBACH
In the hours before
Local storm report, Jun 29, 10:47 PM CDT, 5 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1047 PM CDT SUN JUN 29 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1046 PM FLASH FLOOD 3 WNW SEXTONVILLE 43.29N 90.35W
06/29/2014 RICHLAND WI AMATEUR RADIO
WATER OVER THE ROAD NEAR THE INTERSECTION OF
COUNTY HIGHWAY O AND COUNTY HIGHWAY TB. THIS
SHOULD SUBSIDE IN THE NEXT HOUR AS IT LOOKS
AS IF IT IS RECEDING.
&&
NWS LA CROSSE WI
IRIS SYSTEMLocal storm report, Jun 29, 11:04 PM CDT, 5 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1104 PM CDT SUN JUN 29 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM TSTM WND DMG CALMAR 43.18N 91.86W
06/29/2014 WINNESHIEK IA PUBLIC
SEVERAL LARGE TREES DOWN...ONE ON A PICKUP
TRUCK. HAIL TO GOLFBALL SIZE WITH VEHICLE
DAMAGE IN TOWN. DELAYED REPORT.
&&
NWS LA CROSSE WI
IRIS SYSTEMLocal storm report, Jun 29, 11:13 PM CDT, 5 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LA CROSSE WI
1113 PM CDT SUN JUN 29 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1046 PM FLASH FLOOD 3 WNW SEXTONVILLE 43.29N 90.35W
06/29/2014 RICHLAND WI AMATEUR RADIO
WATER OVER THE ROAD NEAR THE INTERSECTION OF
COUNTY HIGHWAY O AND COUNTY HIGHWAY TB. THIS
SHOULD SUBSIDE IN THE NEXT HOUR AS IT LOOKS
AS IF IT IS RECEDING.
1038 PM FLASH FLOOD 4 E EAGLE CORNERS 43.21N 90.42W
06/29/2014 RICHLAND WI PUBLIC
WATER FLOWING OVER THE ROAD, INCLUDING SMALL
ROCKS. WATER WAS DRAINING AND SHOULD RECOVER
OVER NEXT HOUR. 1/2 MILE EAST OF BOAT
LANDING ON HIGHWAY 60.
1037 PM FLASH FLOOD 3 ENE EAGLE CORNERS 43.23N 90.44W
06/29/2014 RICHLAND WI TRAINED SPOTTER
WATER OVER THE ROAD. CULVERTS OVERWHELMED.
1020 PM FLASH FLOOD PRAIRIE DU CHIEN 43.04N 91.14W
06/29/2014 CRAWFORD WI LAW ENFORCEMENT
STREETS FLOODED IN PRAIRIE DU CHIEN. WATER
BACKING UP ON MILL COULEE ROAD. ALSO A
POSSIBLE MUDSLIDE ON HIGHWAY 60 IN CRAWFORD
COUNTY.
1002 PM TSTM WND DMG 2 ENE FENNIMORE 42.99N 90.61W
06/29/2014 GRANT WI EMERGENCY MNGR
TREES DOWN ON A HOUSE. 13417 COUNTY ROAD Q.
TIME RADAR ESTIMATED.
0956 PM TSTM WND DMG 1 NNW FENNIMORE 42.99N 90.66W
06/29/2014 GRANT WI EMERGENCY MNGR
TREES AND POWER LINES DOWN.
0913 PM TSTM WND DMG 4 NNE WAUKON 43.32N 91.45W
06/29/2014 ALLAMAKEE IA EMERGENCY MNGR
THREE LARGE TREES DOWN ON HIGHWAY 9. TREES
WERE 2 FOOT IN DIAMETER.
0910 PM HAIL 2 ENE LUDLOW 43.24N 91.55W
06/29/2014 E0.88 INCH ALLAMAKEE IA PUBLIC
LOCATION APPROXIMATE. RELAY FROM EMERGENCY
MANAGEMENT.
0845 PM HAIL CALMAR 43.18N 91.86W
06/29/2014 E1.00 INCH WINNESHIEK IA PUBLIC
RELAYED VIA SHERIFF
0845 PM TSTM WND DMG CALMAR 43.18N 91.86W
06/29/2014 WINNESHIEK IA PUBLIC
SEVERAL LARGE TREES DOWN...ONE ON A PICKUP
TRUCK. HAIL TO GOLFBALL SIZE WITH VEHICLE
DAMAGE IN TOWN. DELAYED REPORT.
0840 PM HAIL FORT ATKINSON 43.14N 91.93W
06/29/2014 E1.75 INCH WINNESHIEK IA PUBLIC
RELAY VIA SHERIFF
0835 PM HAIL WAUCOMA 43.06N 92.03W
06/29/2014 E0.75 INCH FAYETTE IA CO-OP OBSERVER
0822 PM HAIL 3 E NEW HAMPTON 43.06N 92.26W
06/29/2014 M1.75 INCH CHICKASAW IA LAW ENFORCEMENT
TIME ESTIMATED FROM RADAR.
0822 PM TSTM WND DMG NEW HAMPTON 43.06N 92.31W
06/29/2014 CHICKASAW IA LAW ENFORCEMENT
TREES DOWN. TIME ESTIMATED FROM RADAR.
0821 PM TSTM WND DMG 2 NNE BOYD 43.04N 92.25W
06/29/2014 CHICKASAW IA PUBLIC
POLE BUILDING DESTROYED.
0820 PM TSTM WND DMG 1 N BOYD 43.03N 92.26W
06/29/2014 CHICKASAW IA EMERGENCY MNGR
POLE BUILDING DESTROYED, SPORADIC CROP
DAMAGE. TIME ESTIMATED BY RADAR.
0820 PM HAIL 2 NNE BOYD 43.04N 92.25W
06/29/2014 E2.75 INCH CHICKASAW IA EMERGENCY MNGR
0804 PM TSTM WND DMG NASHUA 42.95N 92.54W
06/29/2014 CHICKASAW IA LAW ENFORCEMENT
TREES DOWN. TIME ESTIMATED FROM RADAR.
0800 PM HAIL 2 W NASHUA 42.95N 92.58W
06/29/2014 M1.75 INCH FLOYD IA EMERGENCY MNGR
&&
IRIS SYSTEMSpecial weather statement, Jun 30, 4:21 AM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 421 AM CDT MON JUN 30 2014 IAZ008-018-301015- FLOYD-MITCHELL- 421 AM CDT MON JUN 30 2014 ...AN APPROACHING SEVERE THUNDERSTORM WILL AFFECT NORTHERN FLOYD AND SOUTHERN MITCHELL COUNTIES... AT 421 AM CDT...AN APPROACHING SEVERE THUNDERSTORM WAS OVER MANLY... OR 8 MILES NORTH OF MASON CITY...MOVING EAST AT 35 MPH. WIND GUSTS OF 50 TO 55 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE NEAR... NORA SPRINGS AROUND 440 AM CDT. ST. ANSGAR AND RUDD AROUND 450 AM CDT. OSAGE AROUND 500 AM CDT. FLOYD AROUND 505 AM CDT. RICEVILLE AROUND 515 AM CDT. WITH THE SEVERE WEATHER APPROACHING...MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4337 9303 4340 9256 4310 9256 4314 9302 TIME...MOT...LOC 0921Z 268DEG 28KT 4327 9322 HALBACH
The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 7:59 PM CDT | Severe Thunderstorm Warning | ARX | Chickasaw, Floyd | 46 min |
| Jun 29, 8:26 PM CDT | Severe Thunderstorm Warning | ARX | Fayette, Winneshiek | 49 min |
| Jun 29, 8:59 PM CDT | Severe Thunderstorm Warning | ARX | Allamakee | 46 min |
| Jun 29, 9:00 PM CDT | River Flood Warning | ARX | Clayton | 52 hr |
| Jun 29, 9:34 PM CDT | Flash Flood Warning | ARX | Allamakee, Clayton | 3 hr |
| Jun 30, 3:03 AM CDT | Flash Flood Watch | ARX | Allamakee, Chickasaw, Clayton, Fayette, Floyd, Howard and 2 more | 16 hr |
| Jun 30, 4:21 AM CDT | Special Weather Statement | ARX | Mitchell | 54 min |
| Jun 30, 5:23 AM CDT | Special Weather Statement | ARX | Chickasaw | 52 min |
| Jun 30, 6:29 AM CDT | Special Weather Statement | ARX | Fayette | 46 min |
| Jun 30, 6:38 AM CDT | Severe Thunderstorm Warning | ARX | Fayette | 37 min |
| Jun 30, 12:15 PM CDT | Special Weather Statement | ARX | Chickasaw, Floyd | 75 min |
| Jun 30, 12:18 PM CDT | River Flood Warning | ARX | Clayton | 3 days |
| Jun 30, 1:52 PM CDT | Special Weather Statement | ARX | Clayton, Fayette | 83 min |
| Jun 30, 2:14 PM CDT | Severe Thunderstorm Warning | ARX | Fayette | 61 min |
| Jun 30, 2:44 PM CDT | Severe Thunderstorm Warning | ARX | Clayton | 61 min |
| Jun 30, 3:00 PM CDT | Flash Flood Warning | ARX | Clayton, Fayette | 5 hr |
| Jun 30, 3:13 PM CDT | Severe Thunderstorm Warning | ARX | Clayton | 77 min |
| Jun 30, 4:34 PM CDT | High Wind Warning | ARX | Allamakee, Clayton, Fayette, Winneshiek | 2 hr |
Nearby
Severe Thunderstorm Warnings in Iowa, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.